Alert archive / North Carolina / Flash Flood Warnings in 2010
Flash Flood Warning 2, NWS Wilmington, NC
NWS Wilmington, NC issued this flash flood warning at Sep 29, 2010, 7:03 AM EDT for Brunswick County, New Hanover County, North Carolina. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 29, 2010, 7:03 AM EDT (11:03 UTC)
- Expired
- Sep 29, 2010, 8:00 AM EDT
- In force
- 57 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
- Flood severity
- None
Counties Brunswick County, NC, New Hanover County, NC
The radar
The Wilmington radar (KLTX), 38 km from the middle of the area, began a volume at 11:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this flash flood warning went out at Sep 29, 3:55 AM EDT, 3 hours 8 minutes earlier.
Area forecast discussion, Sep 29, 3:55 AM EDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
355 AM EDT WED SEP 29 2010
.SYNOPSIS...
TROPICAL DEPRESSION 16 WILL CROSS CUBA TONIGHT AND MOVE TOWARD THE
EASTERN CAROLINAS WEDNESDAY AND THURSDAY...BRINGING A POTENTIAL
FOR FLOODING RAINFALL. COOLER AUTUMN-LIKE AIR IS EXPECTED TO
FILTER INTO THE REGION BY THE WEEKEND...AS CANADIAN HIGH PRESSURE
BUILDS IN FROM THE NORTHWEST.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 3 AM WEDNESDAY...TROPICAL DEPRESSION 16 IS CROSSING
CUBA...ACCELERATING NORTH AS AN UNSEASONABLY STRONG UPPER LOW OVER
TENNESSEE PULLS A STREAM OF DEEP TROPICAL MOISTURE NORTHWARD. A WARM
FRONT ACROSS THE NC AND SC OFFSHORE WATERS WILL MOVE SLOWLY WEST AND
WILL MAKE IT ONSHORE BY LATE AFTERNOON. ALTHOUGH THE CIRCULATION OF
TD 16 IS NOT EXPECTED TO DIRECTLY IMPACT THE WATERS THROUGH
TONIGHT...A NEW SURFACE LOW WILL DEVELOP ALONG THE FRONT OFF THE FL
EAST COAST...MOVING QUICKLY NORTH AND THROUGH THE EASTERN CAROLINAS
LATE TONIGHT.
THIS NON-TROPICAL LOW WILL BECOME STRONG VERY QUICKLY...WITH
INTENSIFYING WIND FIELDS OVER THE FRONTAL SURFACE LEADING TO
WIDESPREAD HEAVY RAINFALL. PRECIPITABLE WATER VALUES IN EXCESS OF
2.50 INCHES COUPLED WITH GOOD 200/300 MB DIVERGENCE AND DEEP
CONDITIONAL INSTABILITY MEANS EFFICIENT PRECIPITATION PRODUCTION. WE
WILL MAINTAIN THE FLASH FLOOD WATCH...ALTHOUGH WE WILL BACK OFF
SLIGHTLY ON FORECAST PRECIPITATION AMOUNTS GIVEN GOOD MODEL
AGREEMENT THAT A DRY SLOT WILL SWEEP NORTH THROUGH THE AREA BETWEEN
3 AM AND 9 AM THURSDAY...ENDING THE HEAVY RAINFALL POTENTIAL EARLIER
THAN PREVIOUSLY THOUGHT. THIS DOES NOT MEAN THAT RAINFALL RATES
WILL NOT BE EXTREME IN THE MEANTIME...AND DANGEROUS FLOODING IS
STILL EXPECTED TO DEVELOP. A GENERAL FIVE INCHES IS FORECAST...WITH
LOCALIZED AMOUNTS UP TO 8-9 INCHES VERY POSSIBLE.
ALTHOUGH THE VARIOUS MODELS STILL HAVE TIMING DIFFERENCES WITH
TONIGHT'S LOW...MOST ARE IN AGREEMENT THAT THE SURFACE CIRCULATION
WILL MOVE NORTH AND ONSHORE BETWEEN MYRTLE BEACH AND OAK ISLAND
AFTER MIDNIGHT. THIS INFERS A FRONTAL POSITION EXTENDING FROM NEAR
NORTH MYRTLE BEACH UP THROUGH WESTERN BLADEN COUNTY. LOCATIONS ALONG
THIS LINE AND EAST WILL GET INTO THE WARM SECTOR WITH STRONG
SOUTHEAST WINDS TRANSPORTING UNSTABLE TROPICAL AIR ONSHORE.
SURFACE-BASED CAPE RISING TO 500-1000 J/KG COUPLED WITH 0-1 KM
HELICITY AROUND 250 M2/S2 AND TREMENDOUSLY VEERED WIND FIELDS MEAN
WE HAVE A TORNADO THREAT TO DEAL WITH AS WELL. SPC HAS THIS AREA IN
A DAY 1 SLIGHT RISK...AND WE WILL ECHO THIS POTENTIAL IN OUR
FORECASTS.
925 MB WINDS (2000 FT AGL) ARE PROGGED ON BOTH THE NAM AND GFS TO
REACH 60-80 KNOTS TONIGHT OVER WILMINGTON...MEANING ANY SIGNIFICANT
CONVECTION WILL HAVE THE POTENTIAL TO BRING DESTRUCTIVE WINDS DOWN
TO THE SURFACE. EVEN OUTSIDE ANY SEVERE THUNDERSTORMS STRONG ONSHORE
GRADIENT WINDS COULD REACH 35-45 MPH FOR A COUPLE HOURS ALONG THE
CAPE FEAR COAST...AND A WIND ADVISORY MAY BE NEEDED IN LATER
FORECASTS.
&&
.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
AS OF 3 AM WEDNESDAY...MAIN ISSUE CENTERS ON THE TIMING OF WHEN
TD 16 MAKES ITS TRANSITION TO POST-TROPICAL AND CROSSES THE ILM
CWA ON THURSDAY. DEEP AND MOIST ONSHORE FLOW AHEAD OF THIS SYSTEM
COULD PRODUCE EPIC RAINFALL TOTALS ACROSS SOME PART OF THE EASTERN
CAROLINAS. MODELS ARE TRENDING A LITTLE FASTER WITH ALL OF
THIS...AND NOW HINTING THAT THE SHOW COULD BE OVER BY THE TIME THE
SFC LOW MOVES THROUGH AROUND MIDDAY THURSDAY. VALID TIME OF THE
FLASH FLOOD WATCH HAS BEEN ADJUSTED ACCORDINGLY.
CONFIDENCE REMAINS LOW HOWEVER ON ANTICIPATED WIND FIELDS WITH
THIS SCENARIO GIVEN DIVERGENT LOW PRESSURE TRACKS AND INTENSITY
AMONG VARIOUS MODEL SOLUTIONS. IT SHOULD BE NOTED THAT ANY EPISODE
OF STRONG AND GUSTY WINDS INDUCED SYNOPTICALLY OR CONVECTIVELY COULD
BRING A POTENTIAL FOR FALLEN TREES GIVEN SATURATED SOILS. SEE THE
TIDES AND COASTAL SECTION BELOW FOR COASTAL CONCERNS.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
AS OF 3 AM WEDNESDAY...COOLER AND DRIER CANADIAN HIGH PRESSURE
BUILDS IN EARNEST FOR THE WEEKEND...RESULTING IN DAYS AND NIGHTS
SEVERAL DEGREES BELOW NORMAL. HOWEVER...PLENTY OF UNCERTAINTY
HEADING INTO THE FIRST PART OF NEXT WEEK. GFS AND ECMWF BOTH
DEPICT A CUTOFF 500MB LOW...WITH THE GFS SHOWING IT OVER THE
SOUTHERN APPALACHIANS AND THE ECMWF OVER THE OHIO VALLEY. IN LIGHT
OF THIS...THE EXTENDED GFS MOS IS QUITE BULLISH WITH PRECIP
CHANCES MONDAY AND NOW INTO TUESDAY. HOWEVER...WILL NOT JUMP ON
THIS WET SOLUTION JUST YET...AND JUST GO WITH CLOUDS AND CONTINUED
COOL TEMPS.
&&
.AVIATION /08Z WEDNESDAY THROUGH SUNDAY/...
AS OF 06Z...AVIATION CONDITIONS WILL DETERIORATE TOWARD DAYBREAK AS
A COASTAL TROUGH DRIFTS WEST AND A TROPICAL PLUME OF MOISTURE RIDES
ALONG IT. SHOWERS ARE EXPECTED TO INCREASE IN COVERAGE...BECOMING
PREVALENT AT ALL SITES BY 12-14Z. CEILINGS WILL EVENTUALLY RIDE DOWN
TO IFR AS THE PRECIPITATION INDUCED CEILINGS LOWER. ONLY MODERATE
CONFIDENCE IN TIMING HOWEVER.
AFTER DAYBREAK...LOOK FOR PRECIPITATION TO INCREASE IN INTENSITY
WITH CONTINUED IFR CEILINGS. VISIBILITIES WILL LOWER TO IFR ALSO IN
MODERATE TO HEAVY SHOWERS...WITH ISOLATED THUNDERSTORMS POSSIBLE.
WINDS WILL BACK TO THE EAST NORTHEAST AND INCREASE AS LOW PRESSURE
APPROACHES. MODEL TIME HEIGHT CROSS SECTIONS ARE COMPLETELY
SATURATED FROM SURFACE TO 200MB...SO DO NOT THINK WE WILL SEE ANY
BREAKS IN THE PRECIP. WINDS WILL GUSTS NEAR 20 KTS ALONG THE
COAST...WITH 25-30 KT SURFACE GUSTS POSSIBLE AT ILM...TOWARD EVENING
AS THE GRADIENT TIGHTENS.
EXTENDED OUTLOOK...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS
WITH IFR POSSIBLE THROUGH THURSDAY. MORNING FOG POSSIBLE FRI/SAT.
VFR SUNDAY.
&&
.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 3 AM WEDNESDAY...A WARM FRONT IS MOVING WEST THROUGH THE
OFFSHORE WATERS TOWARD THE COASTLINE. A 90-DEGREE WIND SHIFT AND A
10-12 DEGREE TEMPERATURE DISCONTINUITY ACCOMPANY THIS BOUNDARY.
TORRENTIAL RAIN WITH SHARPLY REDUCED VISIBILITY IS EXPECTED TO
DEVELOP ON AND NEAR THIS FRONT TODAY AND TONIGHT...AIDED BY DEEP
TROPICAL MOISTURE STREAMING NORTH OUT OF THE CARIBBEAN.
TROPICAL DEPRESSION #16 IS MOVING ACROSS CUBA CURRENTLY. WHILE IT
WILL NOT DIRECTLY IMPACT OUR AREA THROUGH TONIGHT...ENERGY FROM THIS
SYSTEM WILL HELP SPIN UP A NEW SURFACE LOW ALONG THE FLORIDA EAST
COAST TODAY THAT PROMISES TO BRING GALE FORCE WINDS TO AT LEAST THE
NORTH CAROLINA COASTAL WATERS TONIGHT. A GALE WARNING IS BEING
RAISED NORTH OF LITTLE RIVER INLET WITH THIS FORECAST PACKAGE. IF
THE TRACK OF THIS NEW LOW IS JUST A LITTLE FARTHER WEST THAN
EXPECTED THE SOUTH CAROLINA WATERS WILL SEE GALES AS WELL...HENCE
THE GALE WATCH CONTINUES THERE TO ADDRESS THIS POTENTIAL. THE PERIOD
OF STRONGEST WINDS WILL DEVELOP LATE THIS EVENING AND WILL LAST
THROUGH MID-MORNING THURSDAY.
SEAS WILL BUILD TO 7-10 FT ALONG THE SC COAST TONIGHT...AND TO 10-13
FT ALONG THE NC COAST. CONDITIONS WILL DETERIORATE EVEN FURTHER
OFFSHORE...WITH 15 FT SEAS FORECAST AT THE FRYING PAN SHOALS
TOWER/BUOY LOCATION LATE TONIGHT.
SHORT TERM /THURSDAY THROUGH FRIDAY/...
AS OF 3 AM WEDNESDAY...MODERATE CONFIDENCE THAT WE WILL GO FROM
NEAR-GALE SOUTHEAST WINDS AHEAD OF A POST-TROPICAL SYSTEM ON
THURSDAY MORNING...TO MODERATE NORTH WINDS BEHIND A COLD FRONT
LATE FRIDAY...BUT THE TIMING AND MANNER OF THAT TRANSITION ARE
COMPLETELY IN QUESTION. FASTER TIMING OF THE MODELS AND THE
DISTRIBUTION OF STRONGEST WINDS IN A POST-TROPICAL SYSTEM WOULD
INDICATE THAT ANY GALE CONDITIONS WOULD HAPPEN EARLIER THAN
PREVIOUSLY ADVERTISED. THEREFORE THE GALE WATCH HAS BEEN UPGRADED
TO A WARNING FOR THE NC WATERS...AND THE TIMING SHIFTED EARLIER BY
ALMOST 12 HRS.
EITHER WAY...NOT A GOOD COUPLE OF DAYS FOR SMALL CRAFT ON THE
WATERS. SEAS WILL PEAK ON THURSDAY MORNING...WITH A GRADUAL
SUBSIDING TREND AS THE FLOW TURNS OFFSHORE...BUT EXPECT A CHAOTIC
SEA AND WAVE HEIGHTS REMAINING IN THE ADVISORY RANGE THRU FRI
NIGHT.
LONG TERM /FRIDAY NIGHT THROUGH SUNDAY/...
AS OF 3 AM WEDNESDAY...HEALTHY N-NE FLOW EXPECTED FOR MOST OF THE
WEEKEND WITH STRONG CANADIAN HIGH PRESSURE BUILDING INTO THE GREAT
LAKES AND DEEP MIXING IN THE COLD AIR ADVECTION. WINDS EITHER SIDE
OF 20 KT FOR THE MOST PART...BUT WILL CREEP UP TOWARD 25 KT WHEN
AND IF THE GRADIENT GETS PINCHED DUE TO ONE OR MORE WAVES OF LOW
PRESSURE RIDE NE ALONG THE STATIONARY FRONT OFFSHORE.
PERSISTENT NNE FETCH WILL MEAN A WIDE RANGE IN SEAS. EXPECT
MARGINAL SCA CONDITIONS IN THE OUTER WATERS OF ALL ZONES EXCEPT
FOR LITTLE RIVER TO MURRELLS INLET...WITH A LOT OF SHADOWING
LIMITING SEA GROWTH THERE AND ANYWHERE NEAR SHORE.
&&
.TIDES/COASTAL FLOODING...
AS OF 3 AM WEDNESDAY...ALREADY FLYING A HIGH RISK OF RIP CURRENTS
AT ALL AREA BEACHES FOR WEDNESDAY. WINDS AND SEAS DO NOT PEAK
UNTIL WEDNESDAY NIGHT OR THURSDAY...WHICH IS WHERE IT GETS
COMPLICATED. MARGINAL FOR HIGH SURF CONDITIONS...AS THE WNA WAVE
GUIDANCE SHOWS 12-18 FT EVERY 10 SEC AT 41013...AND EVEN THE LOW
END OF THAT COULD PRODUCE 8 FT BREAKERS THU MORNING.
TIDAL FLOODING WILL ALSO BE A CONCERN...ALBEIT MAINLY ON THE CAPE
FEAR RIVER IN DOWNTOWN WILMINGTON. OCEANFRONT SITES SHOULD GET THE
LARGEST TIDAL DEPARTURES AROUND DAYBREAK THU...COINCIDING MORE
WITH THE LOW TIDE. HOWEVER...TIDAL DEPARTURES ON THE RIVER WILL
PEAK LATER IN THE MORNING AND TAPER DOWN MUCH MORE SLOWLY IN THE
AFTERNOON...AND GIVEN THE CURRENT ANOMALY NOT ALREADY HANDLED BY
THE MODELS...COULD RESULT IN AT LEAST MINOR TIDAL FLOODING WITH
THE THURSDAY AFTERNOON HIGH TIDE.
HOWEVER...DOES NOT APPEAR SIGNIFICANT ENOUGH AND CONFIDENCE IS TOO
LOW TO ISSUE ANY COASTAL FLOOD PRODUCTS AT THIS TIME.
&&
.CLIMATE...
EXTRAORDINARY RECENT RAINFALL TOTALS HAVE SET THE STAGE FOR
RENEWED FLOODING WEDNESDAY AND THURSDAY. HERE IS HOW WILMINGTON'S
RECENT RAINFALL FITS INTO THE HISTORIC CLIMATE NUMBERS. GIVEN OUR
FORECAST RAINFALL AMOUNTS THROUGH THURSDAY IT APPEARS LIKELY
THIS WEEK WILL BECOME PART OF THE RECORD IN ALL OF THESE LISTS.
OBSERVED TOTALS...
SUNDAY SEP 26 0.59 INCHES
MONDAY SEP 27 10.33 INCHES
TUESDAY SEP 28 1.96 INCHES
1-DAY ALL-TIME RECORDS...
#1 13.38 INCHES 9/15/1999 (HURRICANE FLOYD)
#2 10.33 INCHES 9/27/2010 (MONDAY'S EVENT)
#3 9.56 INCHES 8/31/2006 (TROPICAL STORM ERNESTO)
#4 9.52 INCHES 9/29/1938
#5 8.04 INCHES 8/18/1879 ("GREAT BEAUFORT HURRICANE")
2-DAY ALL-TIME RECORDS...
#1 17.71 INCHES 9/15 & 9/16 1999 (HURRICANE FLOYD)
#2 14.73 INCHES 9/14 & 9/15 1999 (HURRICANE FLOYD)
#3 12.29 INCHES 9/27 & 9/28 2010 (THIS WEEK'S EVENT)
#4 11.87 INCHES 10/7 & 10/8 2005 (TROPICAL STORM TAMMY)
#5 11.54 INCHES 7/7 & 7/8 1950
3-DAY ALL-TIME RECORDS...
#1 19.06 INCHES 9/14 - 9/16 1999 (HURRICANE FLOYD)
#2 17.71 INCHES 9/15 - 9/17 1999 (HURRICANE FLOYD)
#3 14.73 INCHES 9/13 - 9/15 1999 (HURRICANE FLOYD)
#4 13.44 INCHES 9/11 - 9/13 1999 (HURRICANE FLOYD)
#5 13.05 INCHES 10/6 - 10/8 2005 (TROPICAL STORM TAMMY)
4-DAY ALL-TIME RECORDS...
#1 19.06 INCHES 9/14 - 9/17 1999 (HURRICANE FLOYD)
#1 19.06 INCHES 9/15 - 9/18 1999 (HURRICANE FLOYD)
#3 14.73 INCHES 9/12 - 9/15 1999 (HURRICANE FLOYD)
#4 13.85 INCHES 9/10 - 9/13 1999 (HURRICANE FLOYD)
#5 13.79 INCHES 10/5 - 10/8 2005 (TROPICAL STORM TAMMY)
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...FLASH FLOOD WATCH FROM 8 AM EDT THIS MORNING THROUGH THURSDAY
MORNING FOR SCZ017-023-024-032>034-039-046.
NC...FLASH FLOOD WATCH FROM 8 AM EDT THIS MORNING THROUGH THURSDAY
MORNING FOR NCZ087-096-097-099>101.
MARINE...GALE WATCH FROM THIS EVENING THROUGH THURSDAY AFTERNOON FOR
AMZ254-256.
SMALL CRAFT ADVISORY FROM NOON TODAY TO 8 PM EDT THIS EVENING
FOR AMZ254-256.
SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR AMZ250-
252.
GALE WARNING FROM 8 PM THIS EVENING TO 4 PM EDT THURSDAY FOR
AMZ250-252.
&&
NEAR TERM...TRA
SHORT TERM...RAS
LONG TERM...RAS
AVIATION...TRA/DLHazardous weather outlook, Sep 29, 3:56 AM EDT, 3 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 356 AM EDT WED SEP 29 2010 NCZ097-100-101-300800- PENDER-BRUNSWICK-NEW HANOVER- 356 AM EDT WED SEP 29 2010 ...HIGH RIP CURRENT RISK IN EFFECT FROM 7 AM EDT THIS MORNING THROUGH THIS EVENING... ...FLASH FLOOD WATCH IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THURSDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH RIP CURRENT RISK. FLASH FLOOD WATCH. THERE IS THE POTENTIAL FOR SEVERE THUNDERSTORMS TONIGHT CONTAINING DAMAGING WINDS AND TORNADOES. THE GREATEST POTENTIAL OF SEVERE WEATHER WILL EXIST BETWEEN 9 PM TONIGHT AND 3 AM THURSDAY. STRONG ONSHORE WINDS COULD REACH 35 TO 45 MPH TONIGHT. THESE WINDS COULD LEAD TO MINOR COASTAL FLOODING OR OVERWASH AROUND THE TIME OF HIGH TIDE...PARTICULARLY ON THE LOWER CAPE FEAR RIVER NEAR DOWNTOWN WILMINGTON EARLY THIS AFTERNOON. ROUGH SURF CONDITIONS AND MINOR BEACH EROSION IS POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. MINOR COASTAL FLOODING IS POSSIBLE ON THE LOWER CAPE FEAR RIVER NEAR DOWNTOWN WILMINGTON THURSDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. NCZ087-096-099-300800- ROBESON-BLADEN-COLUMBUS- 356 AM EDT WED SEP 29 2010 ...FLASH FLOOD WATCH IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THURSDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. THERE IS THE POTENTIAL FOR SEVERE THUNDERSTORMS TONIGHT CONTAINING DAMAGING WINDS AND TORNADOES. THE GREATEST POTENTIAL OF SEVERE WEATHER WILL EXIST BETWEEN 10 PM TONIGHT AND 5 AM THURSDAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. SCZ034-046-300800- HORRY-GEORGETOWN- 356 AM EDT WED SEP 29 2010 ...HIGH RIP CURRENT RISK IN EFFECT FROM 7 AM EDT THIS MORNING THROUGH THIS EVENING... ...FLASH FLOOD WATCH IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THURSDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH RIP CURRENT RISK. FLASH FLOOD WATCH. THERE IS THE POTENTIAL FOR SEVERE THUNDERSTORMS TONIGHT CONTAINING DAMAGING WINDS AND TORNADOES. THE GREATEST POTENTIAL OF SEVERE WEATHER WILL EXIST BETWEEN 9 PM TONIGHT AND 3 AM THURSDAY. ROUGH SURF CONDITIONS AND MINOR BEACH EROSION IS POSSIBLE TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. SCZ017-023-024-032-033-039-300800- MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-WILLIAMSBURG- 356 AM EDT WED SEP 29 2010 ...FLASH FLOOD WATCH IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THURSDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. AMZ250-252-300800- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- 356 AM EDT WED SEP 29 2010 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...GALE WARNING IN EFFECT FROM 8 PM THIS EVENING TO 4 PM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. GALE WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. AMZ254-256-300800- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 356 AM EDT WED SEP 29 2010 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING... ...GALE WATCH IN EFFECT FROM THIS EVENING THROUGH THURSDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. GALE WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. 9
In the hours before
Special weather statement, Sep 29, 4:12 AM EDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
412 AM EDT WED SEP 29 2010
NCZ097-101-290915-
PENDER-NEW HANOVER-
412 AM EDT WED SEP 29 2010
...A STRONG THUNDERSTORM OVER WILMINGTON...
AT 411 AM EDT...A STRONG THUNDERSTORM WAS JUST NORTH OF MONKEY
JUNCTION IN WILMINGTON...MOVING NORTH AT 45 MPH. THIS THUNDERSTORM
HAS THE CAPABILITY OF PRODUCING GUSTY WINDS UP TO 40 MPH.
COMMUNITIES IN THE PATH OF THIS THUNDERSTORM ARE WILMINGTON...CASTLE
HAYNE...ROCKY POINT...AND BURGAW.
STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.
LAT...LON 3418 7782 3418 7781 3412 7785 3414 7787
3412 7788 3411 7793 3424 7797 3427 7800
3433 7802 3434 7806 3461 7812 3464 7782
3424 7780 3421 7783 3423 7780 3421 7780
3421 7782 3418 7780
RASThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 29, 3:43 AM EDT | Gale Warning | ILM | 31 hr | |
| Sep 29, 9:41 AM EDT | Wind Advisory | ILM | 25 hr | |
| Sep 29, 2:23 PM EDT | Areal Flood Advisory | ILM | Horry | 52 min |
| Sep 29, 4:33 PM EDT | High Surf Advisory | ILM | 23 hr | |
| Sep 29, 4:12 AM EDT | Special Weather Statement | ILM | New Hanover, Pender | 63 min |
| Sep 29, 5:28 AM EDT | Areal Flood Warning | ILM | Brunswick, New Hanover, Pender | 3 hr |
| Sep 29, 6:37 AM EDT | Areal Flood Warning | ILM | Pender | 2 hr |
| Sep 29, 7:08 AM EDT | Flash Flood Warning | ILM | Brunswick, New Hanover | 52 min |
| Sep 29, 7:57 AM EDT | Flash Flood Warning | ILM | Brunswick, New Hanover | 63 min |
| Sep 29, 8:30 AM EDT | Flash Flood Warning | ILM | New Hanover, Pender | 2 hr |
| Sep 29, 10:55 AM EDT | River Flood Warning | ILM | Pender | 11 days |
| Sep 29, 12:39 PM EDT | Flash Flood Warning | ILM | Pender | 3 hr |
| Sep 29, 12:54 PM EDT | Flash Flood Warning | ILM | Brunswick, New Hanover | 3 hr |
| Sep 29, 1:46 PM EDT | Flash Flood Warning | ILM | Bladen, Columbus, Pender | 108 min |
| Sep 29, 3:30 PM EDT | Flash Flood Warning | ILM | Brunswick, New Hanover, Pender | 3 hr |
| Sep 29, 4:33 PM EDT | Coastal Flood Advisory | ILM | 12 hr | |
| Sep 29, 6:27 PM EDT | Flash Flood Warning | ILM | Brunswick, New Hanover, Pender | 4 hr |
| Sep 29, 6:31 PM EDT | Areal Flood Warning | ILM | Bladen, Brunswick, Columbus, Robeson | 4 hr |
Nearby
Flash Flood Warnings in North Carolina, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.